Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 253, NWS San Francisco Bay Area, CA

November 16, 2017

NWS San Francisco Bay Area, CA issued this small craft advisory at Nov 16, 2017, 2:56 PM PST. It took effect at Nov 17, 2017, 12:00 PM PST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 16, 2017, 2:56 PM PST (22:56 UTC)
In effect from
Nov 17, 2017, 12:00 PM PST
Expired
Nov 17, 2017, 9:00 PM PST
In force
9 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

167 
WHUS76 KMTR 162256
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
256 PM PST THU NOV 16 2017


PZZ576-170700-
/O.EXP.KMTR.SC.Y.0251.000000T0000Z-171116T2300Z/
/O.NEW.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
256 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PST FRIDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PST FRIDAY.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ575-170000-
/O.EXP.KMTR.SC.Y.0251.000000T0000Z-171116T2300Z/
WATERS FROM PIGEON POINT TO POINT PINOS 10-60 NM-
256 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$

PZZ565-170700-
/O.CON.KMTR.SC.Y.0251.000000T0000Z-171117T0500Z/
/O.NEW.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
256 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM PST FRIDAY.
A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ560-170500-
/O.CON.KMTR.SC.Y.0251.000000T0000Z-171117T0500Z/
COASTAL WATERS FROM PIGEON POINT TO POINT PINOS CALIFORNIA OUT TO
10 NM-
256 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ535-170500-
/O.CON.KMTR.SC.Y.0251.000000T0000Z-171117T0500Z/
MONTEREY BAY-
256 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
5 follow-up statements
315 
WHUS76 KMTR 170454
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
854 PM PST THU NOV 16 2017

PZZ565-171300-
/O.EXP.KMTR.SC.Y.0251.000000T0000Z-171117T0500Z/
/O.CON.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
854 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...6 TO 8 FEET.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ560-170600-
/O.EXP.KMTR.SC.Y.0251.000000T0000Z-171117T0500Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
854 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ535-170600-
/O.EXP.KMTR.SC.Y.0251.000000T0000Z-171117T0500Z/
MONTEREY BAY-
854 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ576-171300-
/O.CON.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
POINT PINOS TO POINT PIEDRAS BLANCAS 10 TO 60 NM OFFSHORE-
854 PM PST THU NOV 16 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PST
FRIDAY...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...7 TO 8 FEET.

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
146 
WHUS76 KMTR 171101
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
301 AM PST FRI NOV 17 2017


PZZ576-171215-
/O.CAN.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS 10-60 NM-
301 AM PST FRI NOV 17 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ565-171915-
/O.CON.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
301 AM PST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
909 
WHUS76 KMTR 171606
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
806 AM PST FRI NOV 17 2017

PZZ565-180015-
/O.CON.KMTR.SC.Y.0253.171117T2000Z-171118T0500Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
806 AM PST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PST THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM
PST THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
352 
WHUS76 KMTR 172218
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
218 PM PST FRI NOV 17 2017

PZZ565-180500-
/O.CON.KMTR.SC.Y.0253.000000T0000Z-171118T0500Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
218 PM PST FRI NOV 17 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR STEEP WAVES ARE EXPECTED TO PRODUCE HAZARDOUS WAVE
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
238 
WHUS76 KMTR 180443
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
843 PM PST FRI NOV 17 2017


PZZ565-180545-
/O.EXP.KMTR.SC.Y.0253.000000T0000Z-171118T0500Z/
COASTAL WATERS FROM POINT PINOS TO POINT PIEDRAS BLANCAS
CALIFORNIA OUT TO 10 NM-
843 PM PST FRI NOV 17 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

WINDS AND WAVES WILL FALL BELOW SMALL CRAFT CRITERIA.

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 1:59 PM PST, 57 minutes earlier.

Area forecast discussion, Nov 16, 1:59 PM PST, 57 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
159 PM PST Thu Nov 16 2017

.SYNOPSIS...Rain along with scattered showers can be expected
through the evening. Dry and cooler weather is forecast for
Friday and Saturday before another system arrives starting late on
Sunday or Monday.

&&

.DISCUSSION...as of 2:00 PM PST Thursday...Rain continues its very
slow progression to the south with radar indicating most of the
precipitation occurring from the San Francisco Bay Area southward
into Monterey Bay. Rain rates have generally been decent, but not
to the point of causing concern. In general 1.5" to 4" has fallen
along coastal ranges with mostly 1/4" to 1" for urban spots. Rain
will continue to shift to the south tonight along with a
dissipating frontal boundary which will help to minimize flooding
for locations that saw precipitation most of the day. Additional
rain amounts will range from 1/2"-1.5" for coastal ranges to
lesser amounts for all other spots. One change with noting is it
now looks like the Santa Lucia Range will pick up less rainfall
tonight than forecast. Behind the front, rain will switch over to
scattered showers with precipitation possible into the overnight
hours. However, additional accumulations will likely be minimal
-- less than 1/2". Wind has also decreased through the day with
 all locations now under 40 mph.

Dry weather will return on Friday behind the departing system.
That will hold through the weekend with highs mostly in the upper
50s to the mid 60s and lows in the upper 30s to the mid 40s. A
few North Bay Valley spots could drop into the lower 30s over the
weekend with patchy frost not out of the question.

Active weather will return for next work week as an active storm
track takes aim on the West Coast. IVT forecast shows a moderate
atmospheric river setup near our CWA, however the bulk of the
energy and moisture will likely stay to our north. However, still
looks like several rounds of light rain are possible especially
for the North Bay. Models unfortunately are in poor agreement, so
for now will hold off making any major changes until there is
better agreement. Needless to say, anyone with plans around
Thanksgiving should keep a close eye on the forecast. Temperatures
are expected to run a bit warmer than normal.

&&

.AVIATION...As of 9:59 AM PST Thursday...For 18z TAFS...A cold
front is currently moving across the region impacting area
terminals across the Bay Area with rain and decreased vsbys.
Periods of moderate to heavy rain remain possible as the front
slowly slides south through the day. Monterey Bay area terminals
will begin seeing showers shortly after 18z with heavier rain
expected this afternoon. Rain chances will gradually diminish this
afternoon and evening from north to south as the front shift
further south. Once the front passes patchy fog may possible be an
issue for the overnight into early Friday morning hours
especially across the North Bay.

Vicinity of KSFO...Rain will continue through the morning tapering
to showers this afternoon as the cold front slides south across
the region. Borderline IFR/MVFR cigs will lift to MVFR/VFR after
21z today. West to southwesterly winds around 10 kt expected
through the rest of the day.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...MVFR cigs and rain showers anticipated
this morning as the cold front moves across area terminals. Heavier
rain expected this afternoon as the main frontal band moves in. Precip
holds through roughly 06z tonight. Gusty southerly winds expected
this morning ahead of the front. Winds will taper this afternoon.

&&

.MARINE...as of 9:00 AM PST Thursday...Moderate to locally gusty
winds will continue as a cold front moves across the coastal
waters. Strongest winds will be along the leading edge of the
front which is currently moving into the waters south of Pigeon
Point. Winds will gradually decrease behind the front. Moderate
seas are still expected with the front along with periods of rain.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Mry Bay
             SCA...Pigeon Pt to Pt Pinos 0-10 nm
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm until 3 PM

&&

PUBLIC FORECAST: Bell
AVIATION: CW
MARINE: CW

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.